Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 88, NWS Jacksonville, FL

June 13, 2021Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2021, 3:10 PM EDT for Flagler County, Florida. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2021, 3:10 PM EDT (19:10 UTC)
Expired
Jun 13, 2021, 3:45 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 124 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:15 PM EDTHAIL 0.253 Wsw Palm Coast, FLHAM RADIO OPERATOR RELAYED A REPORT FROM A TRAINED SPOTTER OF PEA SIZED HAIL FALLING NEAR THE INTERSECTION OF PINE LAKES PKWY AND PALM COAST PKWY.
Jun 13, 3:32 PM EDTHAIL 0.25Bunnell, FLHAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF PEA SIZED HAIL OR LARGER FALLING AT THE INTERSECTION OF LAMBERT AND RAILROAD STREETS IN BUNNELL.
Jun 13, 3:36 PM EDTHAIL 1Bunnell, FLHAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF QUARTER SIZE HAIL FALLING AT US-1 IN BUNNELL.
Jun 13, 3:39 PM EDTHAIL 0.72 N Bunnell, FLHAM RADIO OPERATOR PASSED ALONG A REPORT FROM A TRAINED SPOTTER OF DIME SIZED HAIL FALLING AT THE INTERSECTION OF ROYAL PALMS PKWY AND US-1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WUUS52 KJAX 131910
SVRJAX
FLC035-131945-
/O.NEW.KJAX.SV.W.0088.210613T1910Z-210613T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
310 PM EDT Sun Jun 13 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Central Flagler County in northeastern Florida...

* Until 345 PM EDT.

* At 310 PM EDT, a severe thunderstorm was located near Palm Coast,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail and damaging winds and continuous cloud to ground lightning is 
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2947 8109 2946 8112 2943 8110 2943 8111
      2942 8114 2941 8116 2935 8135 2960 8138
      2965 8121
TIME...MOT...LOC 1910Z 327DEG 7KT 2959 8125 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
2 follow-up statements
455 
WWUS52 KJAX 131923
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Jun 13 2021

FLC035-131945-
/O.CON.KJAX.SV.W.0088.000000T0000Z-210613T1945Z/
Flagler FL-
323 PM EDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN FLAGLER COUNTY...

At 322 PM EDT, a severe thunderstorm was located over Palm Coast,
moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2946 8112 2943 8111 2935 8135 2952 8137
      2962 8119 2958 8116 2947 8110
TIME...MOT...LOC 1922Z 344DEG 9KT 2954 8125 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
439 
WWUS52 KJAX 131932
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
332 PM EDT Sun Jun 13 2021

FLC035-131945-
/O.CON.KJAX.SV.W.0088.000000T0000Z-210613T1945Z/
Flagler FL-
332 PM EDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN FLAGLER COUNTY...

At 332 PM EDT, a severe thunderstorm was located over Palm Coast,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2946 8112 2943 8111 2935 8135 2952 8137
      2962 8119 2958 8116 2947 8110
TIME...MOT...LOC 1932Z 327DEG 7KT 2952 8124 

HAIL...1.25IN
WIND...60MPH
 
$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 13, 3:08 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Sun Jun 13 2021

.Short Term.../through Tuesday/...

Stalled frontal boundary will persist across area this afternoon,
and will be a focus for diurnally driven convection. In addition the
sea breezes will also provide sources for convergence. Expect
greatest coverage of convective activity across NE FL due to
location of frontal boundary. Due to the expected slow movement
of convection, periods of heavy rainfall anticipated, especially
across NE FL.

The boundary will dissipate overnight, with convection diminishing
around midnight. Lower chances for convection expected for Monday,
with this activity largely driven by diurnal instability, and
east coast sea breeze interactions.

Another cold front will move into southeastern US Tuesday providing
a prevailing flow from the southwest. This will keep the east coast
sea breeze from pushing inland. Convection will be limited in
coverage again Tuesday, with mainly diurnally driven activity.

Overnight lows will be near normal this period. Highs will trend
below normal on Monday, then near normal on Tuesday.

&&

.Long Term.../Tuesday night through Sunday/...

Cold frontal boundary will sink south across forecast area Tuesday
night, becoming stalled near the GA/FL line Wednesday, where it will
linger through Wednesday night. The front will dissipate during the
day Thursday. Better moisture will be south of the boundary, so
best convective focus over NE FL through Thursday.

High pressure will be to the east, with troughing to the north late
in the week through the weekend, with isolated to scattered
convection expected.

&&

.Marine...

A frontal boundary will remain stalled over region this afternoon,
and dissipate overnight. Another cold front will move into
southeastern US Tuesday, then stall across area Tuesday night
through Wednesday night, before dissipating Thursday. The region
will be between high pressure to the east and a trough of low
pressure to the north late in the week through the weekend.

Rip Currents: SE GA: Low through Monday
              NE FL: Low through Monday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  89  72  94  71 /  20  20  10  30  10
SSI  73  81  75  90  76 /  40  30  20  30  10
JAX  71  85  72  92  72 /  50  40  20  40  20
SGJ  71  83  72  89  74 /  70  50  20  40  20
GNV  71  88  71  88  72 /  70  50  40  50  30
OCF  71  88  72  87  74 /  40  50  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 13, 2:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     1 NE UNIVERSITY OF FLOR 29.65N 82.35W
06/13/2021  M41 MPH          ALACHUA            FL   MESONET

            WEATHERSTEM MESONET STATION AT BEN HILL
            GRIFFIN STADIUM 0663W 0.7 NE UNIVERSITY OF
            FLORIDA RECORDED A WIND GUST OF 41 MPH.

&&

KB
Special weather statement, Jun 13, 2:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
256 PM EDT Sun Jun 13 2021

FLZ033-038-133-138-131945-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
256 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 345 PM EDT...

* At 256 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Marineland, or 9 miles
  northwest of Palm Coast. This storm was nearly stationary.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Palm Coast, Bunnell, Marineland and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2944 8130 2963 8144 2975 8130 2967 8115
      2959 8112
TIME...MOT...LOC 1856Z 315DEG 4KT 2964 8132

HESS
Local storm report, Jun 13, 3:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND GST     GAINESVILLE AIRPORT     29.70N 82.28W
06/13/2021  M43 MPH          ALACHUA            FL   ASOS

            ASOS STATION KGNV GAINESVILLE.

&&

MZ
Special weather statement, Jun 13, 3:02 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EDT Sun Jun 13 2021

FLZ136-137-237-131945-
Eastern Alachua FL-Eastern Putnam FL-Western Putnam FL-
302 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND CENTRAL
PUTNAM COUNTIES UNTIL 345 PM EDT...

* At 302 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Gainesville Airport to near Cross Creek. Movement was east at 10
  mph.

* Small hail, excessive cloud-to-ground lightning, wind gusts up to
  50 mph, and minor flooding due to heavy rainfall is possible with
  these storms.

* Locations impacted include...
  Gainesville, Palatka, Interlachen, Pomona Park, Melrose, East
  Palatka, Hawthorne, University Of Florida, Florahome and Melrose
  Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2950 8153 2949 8184 2952 8185 2950 8191
      2951 8194 2950 8200 2947 8206 2946 8217
      2971 8244 2979 8231 2975 8206 2972 8205
      2974 8201 2971 8153
TIME...MOT...LOC 1902Z 257DEG 10KT 2973 8230 2951 8210

HESS
Special weather statement, Jun 13, 3:04 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Sun Jun 13 2021

FLZ033-132-133-137-232-131945-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Inland St. Johns FL-
304 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 345 PM EDT...

* At 304 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Green Cove Springs, moving
  southeast at 10 mph.

* Small hail, wind gusts up to 50 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Saint Augustine, Green Cove Springs, World Golf Village, Saint
  Augustine Shores, Saint Augustine South, Picolata, Bakersville and
  Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2978 8128 2976 8161 2982 8166 2984 8166
      2984 8168 2993 8177 3005 8166 3000 8135
TIME...MOT...LOC 1904Z 308DEG 7KT 2996 8165

HESS
Local storm report, Jun 13, 3:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FUNNEL CLOUD     3 NNE PALM COAST        29.62N 81.20W
06/13/2021                   FLAGLER            FL   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF A
            BRIEF FUNNEL CLOUD NEAR BINGS LANDING AND
            A1A.

&&

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:44 PM EDTSpecial Marine WarningJAX61 min
Jun 13, 2:06 PM EDTSpecial Weather StatementJAXAlachua39 min
Jun 13, 2:08 PM EDTSpecial Weather StatementJAXPutnam52 min
Jun 13, 2:11 PM EDTSpecial Marine WarningJAX64 min
Jun 13, 2:18 PM EDTSpecial Weather StatementJAXMarion27 min
Jun 13, 2:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jun 13, 2:40 PM EDTSpecial Weather StatementJAXMarion50 min
Jun 13, 2:56 PM EDTSpecial Weather StatementJAXFlagler49 min
Jun 13, 3:02 PM EDTSpecial Weather StatementJAXAlachua, Putnam43 min
Jun 13, 3:04 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 13, 3:14 PM EDTSpecial Weather StatementJAXClay31 min
Jun 13, 3:19 PM EDTSpecial Marine WarningJAX41 min
Jun 13, 3:26 PM EDTSpecial Weather StatementJAXPutnam49 min
Jun 13, 3:35 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam18 min
Jun 13, 3:40 PM EDTSpecial Marine WarningJAX65 min
Jun 13, 3:42 PM EDTSpecial Weather StatementJAXBradford, Clay48 min
Jun 13, 3:43 PM EDTTornado WarningJAXFlagler11 min
Jun 13, 3:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Jun 13, 3:50 PM EDTSpecial Weather StatementJAXMarion40 min
Jun 13, 4:01 PM EDTSpecial Weather StatementJAXFlagler29 min
Jun 13, 4:21 PM EDTSpecial Weather StatementJAXClay54 min
Jun 13, 4:31 PM EDTSpecial Weather StatementJAXFlagler29 min
Jun 13, 4:50 PM EDTSpecial Weather StatementJAXDuval40 min
Jun 13, 4:56 PM EDTSevere Thunderstorm WarningJAXDuval14 min
Jun 13, 5:01 PM EDTFlash Flood WarningJAXDuval79 min
Jun 13, 5:50 PM EDTSpecial Weather StatementJAXBaker, Columbia40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.